Alert archive / South Dakota / Wind Advisories in 2015

Wind Advisory 26, NWS Aberdeen, SD

November 18, 201526 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Nov 18, 2015, 3:50 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 18, 2015, 3:00 PM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2015, 3:50 AM CST (09:50 UTC)
In effect from
Nov 18, 2015, 3:00 PM CST
Expired
Nov 19, 2015, 6:00 PM CST
In force
27 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2015-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2015-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WWUS73 KABR 180950
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
350 AM CST WED NOV 18 2015

...STRONG NORTHWEST WINDS TODAY INTO THURSDAY...

SDZ003>005-009-010-015>017-033>036-045-048-181800-
/O.EXT.KABR.HW.W.0004.151118T1700Z-151119T1800Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO
350 AM CST WED NOV 18 2015 /250 AM MST WED NOV 18 2015/

...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM CST /10 AM MST/
THIS MORNING TO NOON CST /11 AM MST/ THURSDAY...

* TIMING...LATE THIS MORNING AND EARLY AFTERNOON THROUGH MID DAY
  THURSDAY. THE STRONGEST WINDS WILL LIKELY OCCUR THIS
  AFTERNOON.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS NEAR 60 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ006>008-011-018>023-037-051-181800-
/O.NEW.KABR.WI.Y.0026.151118T2100Z-151120T0000Z/
BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-
DEUEL-HAND-BUFFALO-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...SISSETON...
WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...MILLER...FORT THOMPSON
350 AM CST WED NOV 18 2015

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM
CST THURSDAY. 

* TIMING...THIS AFTERNOON THROUGH THURSDAY AFTERNOON. 

* WINDS...PERSISTENT NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS
  NEAR 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CONNELLY
8 follow-up statements
224 
WWUS73 KABR 181652
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1052 AM CST WED NOV 18 2015

...STRONG NORTHWEST WINDS TODAY INTO THURSDAY...

SDZ003>005-009-010-015>017-033>036-045-048-190200-
/O.CON.KABR.HW.W.0004.151118T1700Z-151119T1800Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO
1052 AM CST WED NOV 18 2015 /952 AM MST WED NOV 18 2015/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
THURSDAY...

* TIMING...LATE THIS MORNING AND EARLY AFTERNOON THROUGH MID DAY 
  THURSDAY. THE STRONGEST WINDS WILL LIKELY OCCUR THIS 
  AFTERNOON. 

* WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS NEAR 60 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ006>008-011-018>023-037-051-190200-
/O.CON.KABR.WI.Y.0026.151118T2100Z-151120T0000Z/
BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-
DEUEL-HAND-BUFFALO-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...SISSETON...
WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...MILLER...FORT THOMPSON
1052 AM CST WED NOV 18 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 PM CST THURSDAY...

* TIMING...THIS AFTERNOON THROUGH THURSDAY AFTERNOON.

* WINDS...PERSISTENT NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS
  NEAR 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
916 
WWUS73 KABR 181826
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1226 PM CST WED NOV 18 2015

...VERY STRONG NORTHWEST WINDS THIS AFTERNOON INTO THURSDAY...

SDZ006-018-037-051-190300-
/O.UPG.KABR.WI.Y.0026.151118T2100Z-151120T0000Z/
/O.EXB.KABR.HW.W.0004.151118T2100Z-151119T1800Z/
BROWN-SPINK-HAND-BUFFALO-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD...MILLER...
FORT THOMPSON
1226 PM CST WED NOV 18 2015

...HIGH WIND WARNING IN EFFECT UNTIL NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...THIS AFTERNOON THROUGH THURSDAY AFTERNOON.

* WINDS...INCREASING NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS
  NEAR 55 MPH BY LATE AFTERNOON AND EVENING. 

* IMPACTS...VERY STRONG WIND GUSTS CAN CAUSE DRIVERS TO LOSE
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ003>005-009-010-015>017-033>036-045-048-190300-
/O.CON.KABR.HW.W.0004.000000T0000Z-151119T1800Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO
1226 PM CST WED NOV 18 2015 /1126 AM MST WED NOV 18 2015/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
THURSDAY...

* TIMING...EARLY AFTERNOON THROUGH MID DAY THURSDAY. 

* WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS NEAR 60 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ007-008-011-019>023-190300-
/O.CON.KABR.WI.Y.0026.151118T2100Z-151120T0000Z/
MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1226 PM CST WED NOV 18 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY...

* TIMING...THIS AFTERNOON THROUGH THURSDAY AFTERNOON.

* WINDS...INCREASING NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS
  NEAR 50 MPH BY LATE AFTERNOON. 

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
364 
WWUS73 KABR 182100
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
300 PM CST WED NOV 18 2015

...VERY STRONG NORTHWEST WINDS TONIGHT INTO THURSDAY...

SDZ003>005-009-010-015>017-033>036-045-048-190500-
/O.CON.KABR.HW.W.0004.000000T0000Z-151119T1800Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO
300 PM CST WED NOV 18 2015 /200 PM MST WED NOV 18 2015/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
THURSDAY...

* TIMING...THROUGH THURSDAY MORNING.

* WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS NEAR 60 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ006-018-037-051-190500-
/O.CON.KABR.HW.W.0004.000000T0000Z-151119T1800Z/
BROWN-SPINK-HAND-BUFFALO-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD...MILLER...
FORT THOMPSON
300 PM CST WED NOV 18 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY...

* TIMING...THROUGH THURSDAY MORNING.

* WINDS...INCREASING NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS
  NEAR 55 MPH.

* IMPACTS...VERY STRONG WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ039-046-190500-
/O.EXA.KABR.WI.Y.0026.151118T2100Z-151120T0000Z/
TRAVERSE-BIG STONE-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE
300 PM CST WED NOV 18 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THURSDAY. 

* TIMING...LATE THIS AFTERNOON THROUGH THURSDAY AFTERNOON.

* WINDS...INCREASING NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS
  NEAR 50 MPH BY EVENING.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT WEIGHT
  OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ007-008-011-019>023-190500-
/O.CON.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/
MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
300 PM CST WED NOV 18 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY...

* TIMING...THROUGH THURSDAY AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT
  WEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
912 
WWUS73 KABR 190318
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
918 PM CST WED NOV 18 2015

...VERY STRONG NORTHWEST WINDS TONIGHT INTO THURSDAY...

SDZ003>006-009-010-015>018-033>037-045-048-051-191130-
/O.CAN.KABR.HW.W.0004.000000T0000Z-151119T1800Z/
/O.EXA.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
918 PM CST WED NOV 18 2015 /818 PM MST WED NOV 18 2015/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THURSDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THURSDAY.
THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...THROUGH THURSDAY AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-191130-
/O.CON.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
918 PM CST WED NOV 18 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY...

* TIMING...THROUGH THURSDAY AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PARKIN
974 
WWUS73 KABR 190952
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
352 AM CST THU NOV 19 2015

...VERY STRONG NORTHWEST WINDS TO CONTINUE THROUGH THE DAY...

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-191800-
/O.CON.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
352 AM CST THU NOV 19 2015 /252 AM MST THU NOV 19 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...THROUGH THIS AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OVER 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CONNELLY
175 
WWUS73 KABR 191650
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1050 AM CST THU NOV 19 2015

...VERY STRONG NORTHWEST WINDS TO CONTINUE THROUGH THE DAY...

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-200000-
/O.CON.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
1050 AM CST THU NOV 19 2015 /950 AM MST THU NOV 19 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...THROUGH THIS AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OVER 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TDK
208 
WWUS73 KABR 192120
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
320 PM CST THU NOV 19 2015

...VERY STRONG NORTHWEST WINDS TO SUBSIDE LATE THIS AFTERNOON AND
EARLY EVENING...

SDZ003>005-009-010-015>017-033>037-045-048-051-192230-
/O.CAN.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
320 PM CST THU NOV 19 2015 /220 PM MST THU NOV 19 2015/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. GUSTY WINDS HAVE DIMINISHED TO BELOW ADVISORY
CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. 

$$

MNZ039-046-SDZ006>008-011-018>023-200000-
/O.CON.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
320 PM CST THU NOV 19 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...THROUGH THE REST OF THE AFTERNOON.

* WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OVER 45
  MPH...DECREASING QUICKLY AFTER SUNSET.  

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
452 
WWUS73 KABR 200001
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
601 PM CST THU NOV 19 2015

MNZ039-046-SDZ006>008-011-018>023-200115-
/O.EXP.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
601 PM CST THU NOV 19 2015

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS HAVE DIMINISHED ACROSS THE AREA...THEREFORE THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

PARKIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 17, 11:25 PM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Nov 17, 11:25 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1125 PM CST TUE NOV 17 2015

.UPDATE...
ISSUED AT 1123 PM CST TUE NOV 17 2015

SEE UPDATED AVIATION DISCUSSION BELOW.

UPDATE ISSUED AT 915 PM CST TUE NOV 17 2015

LATEST MODEL RUNS COMING IN HAVE BEEN PRETTY CONSISTENT WITH
KEEPING THE EXPECTED PRECIPITATION OVERNIGHT ACROSS MAINLY THE
EASTERN CWA...SO HAVE ADJUSTED POPS AND WEATHER ACCORDINGLY. STILL
LOOKS AS THOUGH SECONDARY WAVE MOVING THROUGH MAY BRING SOME LIGHT
PRECIPITATION TO THE WESTERN CWA WEDNESDAY MORNING...WITH
TEMPERATURES COLD ENOUGH FOR SOME OF THAT TO BE LIGHT SNOW.
MINIMAL ACCUMULATIONS EXPECTED. NO CHANGES TO WINDS OR
TEMPERATURES AT THIS TIME.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 311 PM CST TUE NOV 17 2015

THE POSSIBILITY FOR MIXED PCPN LATE TONIGHT/EARLY WEDNESDAY
MORNING...AND WINDS WEDNESDAY AFTERNOON THROUGH THURSDAY CONTINUE
TO BE THE FORECAST CHALLENGES.

AN UPPER LEVEL TROUGH OF LOW PRESSURE AND SURFACE LOW CURRENTLY OVER
THE PANHANDLE OF OKLAHOMA...WILL LIFT NORTH-NORTHEASTWARD THROUGH
WEDNESDAY AFTERNOON. THIS SYSTEM WILL BRING THE NEXT ROUND OF
RAIN INTO THE CWA LATER THIS EVENING AND THROUGH THE OVERNIGHT.
MODELS HAVE SHIFTED THE HEAVIEST PCPN WITH THIS EVENT A BIT
FURTHER EAST WITH MOST OF THE PCPN NOW OCCURRING OVER MARSHALL TO
SPINK COUNTIES AND POINTS EAST. BASED ON A FEW HI-RES MODELS...A
BRIEF PERIOD OF FREEZING RAIN AND SNOW WILL BE POSSIBLE ON THE
WESTERN EDGE OF THE PCPN...OR FROM ABERDEEN TO PIERRE. WHILE
LITTLE TO NO ICE ACCUMULATION IS EXPECTED...SNOWFALL AMOUNTS OF A
HALF INCH TO 1.5 INCHES COULD BE POSSIBLE.

AS THIS SYSTEM DEPARTS WEDNESDAY AFTERNOON...STRONG NORTHWESTERLY
WINDS WILL SURGE INTO THE REGION ALONG WITH CAA. THE GFS AND THE NAM
CONTINUE TO SHOW 0.5 KM WINDS INCREASING FROM WEST TO EAST
WEDNESDAY THROUGH THURSDAY. AT THIS TIME...LOCATIONS WEST OF THE
JAMES RIVER VALLEY COULD SEE HIGH WIND CRITERIA...WITH THE
STRONGEST WINDS LIKELY OCCURRING WEST OF THE MISSOURI RIVER. GFS
BUFFER SOUNDINGS CERTAINLY SUPPORT A HIGH WIND WARNING...BUT LIKE
THE LAST WIND EVENT...BELIEVE THE GFS MAYBE TOO STRONG WITH ITS
OUTPUT. THAT SAID...ACCORDING TO THE NAEFS RETURN INTERVAL IT
SUGGESTS THE EXPECTED WINDS AT 850 MB OCCURS ONCE EVERY 5 YEARS.
THERE IS EVEN A POCKET OVER THE WESTERN DAKOTAS WHERE THE 850 MB
WINDS OCCUR ONCE EVERY TEN YEARS. WHILE THIS IS THE FIRST TIME
USING THE NAEFS RETURN INTERVAL...CONFIDENCE IS GOOD ENOUGH TO
WARRANT AN UPGRADE TO THE HIGH WIND WATCH TO A WARNING. GUSTY
NORTHWESTERLY WINDS WILL LIKELY CONTINUE ON THURSDAY WITH THE
STRONG WINDS OCCURRING IN THE NORTHEASTERN PORTION OF THE CWA. A
WIND HEADLINE WILL LIKELY BE NEEDED IN THE NEAR FUTURE.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 311 PM CST TUE NOV 17 2015

SHORTWAVE ENERGY IN A LONGWAVE TROUGH MAY GENERATE A FEW SNOW
SHOWERS FRIDAY MORNING ACROSS SOUTH CENTRAL SD. OTHERWISE THE
EXTENDED FORECAST REMAINS DRY. THE UPPER TROUGH AND THEN NORTHWEST
FLOW ALOFT WILL KEEP TEMPERATURES RATHER CHILLY THROUGH THE WEEKEND.
HIGHS WILL TOP OUT IN THE 30S. AN UPPER RIDGE WILL BEGIN TO BUILD IN
AT THE START OF THE NEW WEEK AND HIGHS WILL CLIMB BACK TO AVERAGE
FOR LATE NOVEMBER.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1123 PM CST TUE NOV 17 2015

IFR/MVFR CIGS WILL REMAIN OVER THE FAR EASTERN CWA THROUGH THE
OVERNIGHT HOURS AND INTO WEDNESDAY MORNING...INCLUDING KATY. VFR
CONDITIONS WILL PREVAIL ACROSS THE WESTERN HALF OF THE CWA. AN
AREA OF RAIN WILL SPREAD NORTHWARD OVER THE FAR EASTERN CWA AFTER
OVERNIGHT AND WILL CONTINUE THROUGH MUCH OF THE DAY WEDNESDAY.
NORTHWEST WINDS WILL INCREASE SIGNIFICANTLY BY MIDDAY
WEDNESDAY...MAINLY IN THE 30 TO 50 KNOT RANGE ACROSS THE WEST AND
IN THE 25 TO 40 KNOT RANGE ACROSS THE EAST.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING FROM 9 AM CST /8 AM MST/ WEDNESDAY TO NOON CST
     /11 AM MST/ THURSDAY FOR SDZ003>005-009-010-015>017-033>036-
     045-048.

MN...NONE.
&&

UPDATE...PARKIN
SHORT TERM...SD
LONG TERM...WISE
AVIATION...PARKIN
Hazardous weather outlook, Nov 17, 4:14 AM CST, 23 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
414 AM CST TUE NOV 17 2015

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-181015-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
414 AM CST TUE NOV 17 2015 /314 AM MST TUE NOV 17 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

MINOR SNOW ACCUMULATIONS ARE POSSIBLE ANYWHERE ALONG AND BETWEEN
HIGHWAY 83 AND HIGHWAY 281 LATE TONIGHT AND INTO WEDNESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY WINDY CONDITIONS WILL DEVELOP WEST RIVER MID DAY WEDNESDAY.
STRONG WINDS WILL PROGRESS EAST THROUGH THE DAY...CONTINUING
OVERNIGHT AND INTO THE DAY THURSDAY. FOR LOCATIONS THAT DID NOT
RECEIVE MOISTURE WITH THIS STORM SYSTEM...FIRE WEATHER MAY BE A
CONCERN DUE TO THE STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CONNELLY

Nearby

Wind Advisories in South Dakota, 2015Wind Advisories in Minnesota, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.